Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, about a month ago I was diagnosed with diabetes type 2 and my doctor put me on 500mg of Metformin twice a day. I now have roaring sounds in my ears. Sometimes a ringing sound and sometimes it sounds like a fog horn or something. My friends and family tell me I have tinitus. I know that a lot of older people and people on certain medications can get tinitus. But, could Metformin have caused this. Is a side effect of Metformin tinitus? Does anyone have any idea. If that's the case, I'm thinking about stopping Metformin. Has anyone else on Metformin developed tinitus? Thanks

Loading...

Tinnitus is fairly common such that millions of people have it. There are many causes of tinnitus such as high blood pressure, depression, anxiety and various medications. Studies have been done on Metformin and tinnitus. Developing tinnitus while taking Metformin (whether it is a Metformin problem or not) is rare. Nearly10,000 patients on Metformin were examined for tinnitus. The results returned 7 people. It seems unlikely that taking Metformin caused your tinnitus but rather it is a coincidence. You might be taking other medications that brought tinnitus about. Something as simple as aspirin can cause tinnitus. Some individuals take Garcinia cambogia (botanical) that increases blood flow to the brain and ear. For many people, this gets rid of the ringing. Garcinia also improves your memory, concentration and focus which is an added plus.

Reply

Loading...


I have been on Metformin for some time. I have developed Tinnitus on and off in the last few months with the constant ringing for the past 2 weeks. In investigating I found out that increasing B12 and Vitamin D3 will help with the tinnitus. After a general check up by my GP I was told to take Vitamin D3; this was before the tinnitus started again. I also read that Metformin negates the Vitamin B12 and its effects in the body. Some people on Metformin end up having to take B12 shots in order to get the full benefits in the body. You should check with your GP re the B12. At this point I am trying the vitamin therapy and also decreasing my salt and caffeine intake. Hopefully, this will work.
Reply

Loading...

I've been using metformin for over three years My doctor took me off it I was taking 1500 A day two days later I woke up with ringing in my ears now I have tinnitus conference) I don't think so
Reply

Loading...

Make that 7 people who have gotten titinitus from metformin ! I started two months ago and now i have titinitus
Reply

Loading...

Hi. I was told I was a type 2 diabetic in March. I started walking right away and eating better. The doctor gave me metforim in April and by the end of April I had tinnitus. I went to the hospital thinking I had an ear infection but the ringing hasn't stopped. I am just so upset that I have worked so hard to get my diabetes under control only to have tinnitus take it's place. I am still waiting to see the ENT in October.( Way too long to wait). The more I read the more I see the connection but I can't convince my GP.
Reply

Loading...

I developed tinnitus recently and the ENT said nothing could be done and to read a pamphlet. I am trying to find the cause. I think it is metformin and Trulicity for diabetes. Try many things and be your own doctor.
Reply

Loading...